skin-hair-icon

Severe hair fall

I have severe hair fall from last 2 year. took homeopathic medicine but did not work. now a doctor prescribed me minoxidil 5 percent foam to apply. but i am worried about the side effects. i heard that hair fill start falling once you stop it and condition will be worse. what should i do, plz help me.
views-icons 35 Views Bookmark this Answer
Bookmark
v

Doctor Answers (1) on Severe hair fall

doctor profile image
Dr. Rajdeep Bangalore | Dermatologist
Answered
It depends on what kind of hairloss you are suffering from. If you are balding you are likely to be suffering from Androgenetic alopecia. As the name suggests andro means male and genetic means there are genetic factors. This is a progressive condition that worsens with age. Hence you need to use medicines like minoxidil indefinitely. You will have improvement for the 1st one year. After that you growth will plateau . you will need some sort of maintainence after a year. So your hairloss after stopping minoxidil is part of the disease not a side effect of minoxidil. Side effects of minoxidil are headache and contact dermatitis in a few people. If u have more queries you could book an appointment and meet me in person. Warm regards Dr. Rajdeep Mysore Chirag Hospital Bangalore
Flag this Answer
Flag this answer
3/3 people found this helpful
Was this answer helpful?
YES NO